Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 2, 2010, 6:33 PM MDT for Fremont County, Teller County, Colorado. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2010, 6:33 PM MDT (00:33 UTC)
- Expired
- Aug 2, 2010, 10:31 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 6:35 PM MDT | FLASH FLOOD | 14 Nw Canon City, CO | FREMONT COUNTY REPORTED WATER RUNNING OVER THE INTERSECTIONS OF HIGHWAY 9 AND COUNTY ROAD 11. WATER DEPTH IS UNKNOWN AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
499
WGUS55 KPUB 030033
FFWPUB
COC043-119-030330-
/O.NEW.KPUB.FF.W.0029.100803T0033Z-100803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT MON AUG 2 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...
* UNTIL 930 PM MDT
* AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS HAS FALLEN ACROSS
SOUTHWEST TELLER AND NORTHERN FREMONT COUNTY. PUEBLO DOPPLER
RADAR ESTIMATED A WIDESPREAD AREA OF AN INCH OF RAINFALL ACROSS
THIS AREA...WITH POCKETS OF HEAVIER RAINFALL OF UP TO 3 INCHES.
THE HEAVIEST RAIN HAS FALLEN IN AN AREA EXTENDING FROM 18 MILES
NORTHWEST OF CANON CITY...TO 19 MILES NORTH OF CANON CITY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CRIPPLE CREEK AND VICTOR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SLATER CREEK...ARKANSAS RIVER...GRAPE CREEK...FOURMILE CREEK...WILLOW
CREEK...HAY CREEK...WEST FOURMILE CREEK...COTTONWOOD CREEK...CURRANT
CREEK...SALT CREEK...WILSON CREEK...COPPER GULCH...MIDDLE TALLAHASSEE
CREEK...TALLAHASSEE CREEK...FEAR CREEK...SQUAW CREEK...SIXMILE
CREEK...BEAVER CREEK...CRIPPLE CREEK...BARNARD CREEK...OIL CREEK...
EIGHTMILE CREEK...MILSAP CREEK...EAST FORK MILSAP CREEK...NORTH FORK
MILLSAP CREEK...HIGH CREEK...DRY CREEK...LEFT HAND CREEK...RULE
CREEK...TROUT CREEK...TWIN CREEK AND GLEN COVE CREEK.
LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
3870 10533 3893 10533
$$4 follow-up statements
724
WGUS75 KPUB 030131
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT MON AUG 2 2010
COC043-119-030330-
/O.CON.KPUB.FF.W.0029.000000T0000Z-100803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-TELLER CO-
731 PM MDT MON AUG 2 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN TELLER AND
NORTH CENTRAL FREMONT COUNTIES UNTIL 930 PM MDT...
AT 725 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF
HIGHWAY 9 AND COUNTY ROAD 11. PUEBLO DOPPLER RADAR INDICATED
MODERATE TO LOCALLY HEAVY RAINFALL CONTINUING ACROSS THE WARNED
AREA. ADDITIONAL RAINFALL AMOUNTS OF .25 TO 50 INCHES OF RAIN WILL
BE POSSIBLE IN THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CRIPPLE
CREEK AND VICTOR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
THE CREEKS AND STREAMS THAT FEED INTO THE ARKANSAS RIVER NORTH OF
HIGHWAY 50 ACROSS FREMONT COUNTY AND SOUTHWEST TELLER COUNTY. THE
HEAVIEST RAINFALL WILL DRAIN INTO FOUR MILE CREEK...CURRANT
CREEK...WILSON CREEK...COTTONWOOD CREEK...BERNARD CREEK...DRY
CREEK...LITTLE HIGH CREEK.
LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
3870 10533 3893 10533
$$998
WGUS75 KPUB 030238
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT MON AUG 2 2010
COC043-119-030330-
/O.CON.KPUB.FF.W.0029.000000T0000Z-100803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-TELLER CO-
838 PM MDT MON AUG 2 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN TELLER AND
NORTH CENTRAL FREMONT COUNTIES UNTIL 930 PM MDT...
AT 834 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN NORTH CENTRAL FREMONT AND SOUTHWESTERN
TELLER COUNTIES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CRIPPLE CREEK
AND VICTOR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SLATER CREEK...ARKANSAS RIVER...GRAPE CREEK...FOURMILE CREEK...WILLOW
CREEK...HAY CREEK...WEST FOURMILE CREEK...COTTONWOOD CREEK...CURRANT
CREEK...SALT CREEK...WILSON CREEK...COPPER GULCH...MIDDLE TALLAHASSEE
CREEK...TALLAHASSEE CREEK...FEAR CREEK...SQUAW CREEK...SIXMILE
CREEK...BEAVER CREEK...CRIPPLE CREEK...BARNARD CREEK...OIL CREEK...
EIGHTMILE CREEK...MILSAP CREEK...EAST FORK MILSAP CREEK...NORTH FORK
MILLSAP CREEK...HIGH CREEK...DRY CREEK...LEFT HAND CREEK...RULE
CREEK...TROUT CREEK...TWIN CREEK...GLEN COVE CREEK AND EAST FORK WEST
BEAVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS COUNTY ROADS HAVE BEEN AFFECTED BY THE FLASH FLOODING.
HIGHWAY 9 IS CLOSED AT HIGHWAY 50 DUE TO FLOODING ON COUNTY ROAD 11.
SHELF ROAD...AND ROADS 88 AND 881 ARE CLOSED IN TELLER COUNTY.
FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AT NIGHT AND WHILE
DRIVING. REMEMBER TO TURN AROUND...DON'T DROWN.
&&
LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
3870 10533 3893 10533
$$
STARK409
WGUS55 KPUB 030324
FFWPUB
COC043-119-030530-
/O.EXT.KPUB.FF.W.0029.000000T0000Z-100803T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
924 PM MDT MON AUG 2 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...
* UNTIL 1130 PM MDT
* AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING ACROSS THE WARNED AREA. ADDITIONAL LIGHT TO
MODERATE RAINFALL IS EXPECTED OVER THE WARNED AREA THROUGH 10 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CRIPPLE
CREEK AND VICTOR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SLATER CREEK...ARKANSAS RIVER...GRAPE CREEK...FOURMILE CREEK...WILLOW
CREEK...HAY CREEK...WEST FOURMILE CREEK...COTTONWOOD CREEK...CURRANT
CREEK...SALT CREEK...WILSON CREEK...COPPER GULCH...MIDDLE TALLAHASSEE
CREEK...TALLAHASSEE CREEK...FEAR CREEK...SQUAW CREEK...SIXMILE
CREEK...BEAVER CREEK...CRIPPLE CREEK...BARNARD CREEK...OIL CREEK...
EIGHTMILE CREEK...MILSAP CREEK...EAST FORK MILSAP CREEK...NORTH FORK
MILLSAP CREEK...HIGH CREEK...DRY CREEK...LEFT HAND CREEK...RULE
CREEK...TROUT CREEK...TWIN CREEK...GLEN COVE CREEK AND EAST FORK WEST
BEAVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
3870 10533 3893 10533
$$
STARK348
WGUS75 KPUB 030431
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1031 PM MDT MON AUG 2 2010
COC043-119-030445-
/O.CAN.KPUB.FF.W.0029.000000T0000Z-100803T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-TELLER CO-
1031 PM MDT MON AUG 2 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN TELLER
AND NORTH CENTRAL FREMONT COUNTIES IS CANCELLED...
THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...ENDING THE FLASH
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
MANY COUNTRY ROADS WERE AFFECTED BY FLASH FLOODING EARLIER THIS
EVENING. USE CAUTION WHILE DRIVING ON DIRT OR RURAL ROADS OVERNIGHT.
LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
3870 10533 3893 10533
$$
STARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:06 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 2, 3:06 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT MON AUG 2 2010 .SHORT TERM... (TONIGHT AND TUESDAY) ...FLASH FLOOD POTENTIAL AND HEAVY RAIN STILL A THREAT... CURRENTLY...VERY LITTLE CHANGE IN THE UPPER WEATHER PATTERN THE PAST FEW DAYS...AND THIS CONTINUES AS THE UPPER RIDGE REMAINS OVER THE LOWER MISS RIVER VALLEY AND THE TROF SITS OVER THE PAC NW. A VORT MAX OVER THE 4 CORNERS HAS PROVEN TO BE FOCUS POINT FOR A GREAT AMOUNT OF CONVECTION OVER THE WESTERN HALF OF COLORADO. SAT WV IMAGERY INDICATED EARLY THIS MORNING A GOOD AMOUNT OF DRY AIR ADVECTING INTO THE SE CORNER FROM NM AND THE PANHANDLES...AND THIS HAS PROVEN TO BE TRUE AS SOUTHERLY SFC FLOW HAS KEPT THE SE PLAINS DRY AND ALMOST CLOUD-FREE...EAST OF A LINE EXTENDING ROUGHLY FROM KTAD TO NORTHERN CROWLEY COUNTY. TEMPS HAVE WARMED TO AROUND 90 F ACROSS THE PLAINS...WITH DEWPOINTS IN THE MID-50S TO LOWER 60S. TONIGHT...MODELS CONTINUE TO DROP A FRONTAL BOUNDARY DOWN ACROSS THE E PLAINS LATER TONIGHT...WITH IT IN THE VICINITY OF A LINE FROM KIOWA COUNTY BACK TOWARDS I25 AND THE RATON MESA OVERNIGHT. THIS BOUNDARY IS EXPECTED TO HELP TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE EVENING...AND LINGER WELL INTO THE NIGHT. ONGOING GRIDS HAD A GOOD HANDLE ON THE EXPECTED CLOUDY AND WARM NIGHT AHEAD...AND JUST HAD TO ADJUST POPS GRIDS A BIT AS WELL AS AVIATION FORECASTS. CURRENT FLASH FLOOD WATCH CONTINUES TIL MIDNIGHT FOR THE MTS AND HIGHER TERRAIN...AND WILL ALLOW THIS TO RUN SINCE THESE ARE THE AREAS SO FAR WHERE ACTIVITY IS TAKING PLACE. TOMORROW...FRONTAL BOUNDARY IS FORECAST TO CONTINUE SOUTH AND DROP SOUTH OF THE NM/CO BORDER...WITH LLVL EASTERLY UPSLOPE FLOW SETTLING IN. THE MONSOON PLUME OUT WEST WILL CONTINUE...WITH THE GREATEST AMOUNT OF AVAILABLE MID AND HIGH LEVEL MOISTURE EXPECTED FOR W CO AND ALONG THE CONTDVD. HOWEVER...MODELS INDICATE THAT QPF MAXIMUMS WILL BE OVER THE E PLAINS DUE TO MOIST LLVLS AND UPSLOPE FLOW. THIS COULD BE TRUE VERY EASILY IF THE NAM MODEL IS CORRECT...SINCE THIS MODEL PAINTS 0-6 KM BULK SHEARS OF 35-40 KTS AND NEARLY 3K J OF CAPE POINTING TO A POSSIBLE AFTN/EVE OF SEVERE WX. FORECAST AFTN MAX TEMPS LOOK VERY SIMILAR TO TODAY...AND ONE DECIDING FACTOR WILL BE HOW MUCH SOLAR HEATING THE E PLAINS GET BY MID-LATE MORNING. THEREFORE...CHANCE FOR SEVERE WX FOR THE PLAINS TUE...WHILE A HEAVY RAIN THREAT CONTINUES ALONG THE CONTDVD AND POSSIBLY EVEN OVER THE SLV. MODELS DO NOT TOTALY AGREE ON WHAT WILL HAPPEN OVER THE WEST...SO WILL APPRISE THE INCOMING SHIFT ON FLASH FLOOD POTENTIAL AND HAVE THEM TAKE ANOTHER LOOK FOR ANY POTENTIAL HIGHLIGHTS. MOORE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...MONSOON CONTINUES THROUGH THURSDAY...THEN DRYS OUT SOME THROUGH THE WEEKEND... LOOKS LIKE THE MONSOON WILL REMAIN IN FULL FORCE THROUGH ABOUT THURSDAY...BEFORE SOME DRIER AIR BEGINS WORKING IN FRIDAY THROUGH THE WEEKEND. TUESDAY EVENING...THE JETSTREAM MOVES A LITTLE CLOSER TO THE AREA...INCREASING STEERING WINDS AND SHEAR VALUES OVER THE PLAINS...SO THE SEVERE THREAT MAY BE UP A BIT ACROSS THE PLAINS TUESDAY EVENING. STILL HEAVY RAIN POSSIBLE BECAUSE ATMOSPHERIC MOISTURE IS SO GREAT...BUT STORM MOTIONS SHOULD BE A BIT HIGHER SO PERHAPS THE FLASH FLOOD THREAT WILL BE DOWN ACROSS THE PLAINS. WEDNESDAY AFTERNOON AND EVENING LOOKS POTENTIAL BUSY...ESPECIALLY ACROSS THE PLAINS...WITH WHAT LOOKS LIKE A DECENT BOUNDARY MOVING THROUGH DURING THE AFTERNOON AND EVENING HOURS. THIS BOUNDARY SHOULD PROVIDE THE FOCUS FOR ENHANCED CONVECTION...ESPECIALLY ACROSS THE PLAINS AND ADJACENT MOUNTAINS. HPC QPF GUIDANCE IS PRETTY IMPRESSIVE OVER THE EAST...AND BASICALLY USED THIS TO POPULATE THE FORECAST GRIDS. THE GFS40 SUPPORTS HPC PRETTY WELL...BUT THE NAM12 IS A LOT LESS BULLISH AND A LOT MORE SCATTERED ON THE COVERAGE. I STARTED WITH THE HPC GUIDANCE AND THEN BLENDED AND TAPERED AMOUNTS DOWN SOME...BUT KEPT THE HPC/GFS THEME GOING. WILL HAVE TO SEE IF THIS TYPE OF WIDESPREAD HEAVY PRECIP STILL EXISTS IN LATER RUNS AND THEN ADJUST ACCORDINGLY. HARD TO SAY WHETHER OR NOT ANY GIVEN PRECIP BULLSEYE WILL ACTUALLY MATERIALIZE AT 2 DAYS OUT. THURSDAY STILL LOOKS LIKE ANOTHER ACTIVE MONSOON DAY...ESPECIALLY MOUNTAINS AND WEST. BUT THEN...FROM FRIDAY ONWARD...IT LOOKS LIKE THE MONSOON PLUME THINS OUT CONSIDERABLY...LEAVING THE BEST ODDS FOR STORMS OVER THE MOUNTAINS AND WEST...WITH VERY SPOTTY AND NOT REAL INTENSE ACTIVITY OVER THE EAST. THIS IS STILL SEVERAL DAYS OUT AND SUBJECT TO CHANGE SO STAY PLEASE TUNED. LW && .AVIATION... HEAVY RAIN FROM LINGERING SHOWERS AND THUNDERSTORMS CONTINUES TO BE A THREAT FOR ALL OF SOUTHERN CO TONIGHT THROUGH 09Z...PRODUCING MVFR TO IFR CIGS/VIS FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS. FRONT WILL DROP SOUTH ACROSS THE E PLAINS TONIGHT...WITH NORTHERLY WINDS FORECAST FOR KCOS BY OOZ AND AT KPUB BY 02Z. TOMORROW...HEAVY RAIN PRODUCING REDUCED VISIBILITIES WILL AGAIN BE A THREAT OVER THE HIGHER TERRAIN AND KALS BEGINNING BY 16Z...WHILE KCOS AND KPUB WITH HAVE THE ADDED THREAT OF HAIL AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>087. && 27/50
Hazardous weather outlook, Aug 2, 6:57 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 657 AM MDT MON AUG 2 2010 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 657 AM MDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND TONIGHT. SMALL PEA SIZE HAIL MAY ACCOMPANY STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINFALL THE PAST SEVERAL DAYS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO FLOODING LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOON FLOW WILL CONTINUE OVER THE REGION THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALLOW FOR AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP OVER THE REGION EVERY DAY...WITH SOME OF THESE STORMS CAPABLE OF PRODUCING HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE 25 THROUGH THIS EVENING. 88/34
In the hours before
Special weather statement, Aug 2, 5:33 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT MON AUG 2 2010 COZ067-068-070-071-030000- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 533 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO... NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO... SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CAPULIN...OR 22 MILES WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... CAPULIN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 5:55 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 555 PM MDT MON AUG 2 2010 COZ078>080-030030- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 555 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... EASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... EXTREME NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... EXTREME WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF GARDNER...OR 42 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ROSITA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 6:01 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT MON AUG 2 2010 COZ084-085-030030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 601 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS. AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EXTREME SOUTHEASTERN COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME EAST CENTRAL COLORADO SPRINGS. SCHRIEVER AFB. FALCON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 2, 6:20 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN 3 ENE COLORADO SPRINGS 38.85N 104.78W
08/02/2010 M1.30 INCH EL PASO CO TRAINED SPOTTER
30 MINUTE DURATION. RAIN ENDED 0620 PM MDT.
&&
RMGLocal storm report, Aug 2, 6:28 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 5 S NATHROP 38.66N 106.10W
08/02/2010 M0.63 INCH CHAFFEE CO TRAINED SPOTTER
35 MINUTE DURATION...0550 PM TO 0625 PM MDT.
&&
RMGSpecial weather statement, Aug 2, 6:32 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 632 PM MDT MON AUG 2 2010 COZ086-088-093-094-030100- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 632 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF THATCHER...OR 37 MILES NORTHEAST OF TRINIDAD...AND ANOTHER STRONG STORM LOCATED 14 MILES NORTH OF TYRONE. THESE STORMS ARE MOVING TOWARD THE NORTH AROUND 10 MPH. LOCATIONS IMPACTED INCLUDE... THATCHER. DELHI. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM MDT | Areal Flood Advisory | PUB | Custer, Huerfano | 3 hr |
| Aug 2, 6:48 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 3 hr |
| Aug 2, 7:01 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 2, 7:12 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Aug 2, 7:23 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 2, 8:04 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 2 hr |
| Aug 3, 4:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 18 hr |
| Aug 3, 4:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 14 more | 42 hr |
| Aug 3, 2:12 PM MDT | Areal Flood Advisory | PUB | Chaffee | 107 min |
| Aug 3, 3:57 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| Aug 3, 4:15 PM MDT | Areal Flood Advisory | PUB | Fremont | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.